MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CEPHALOMEDULLARY FLEXIBLE CAPTURED SET SCREW DRIVER STANDARD 3.5 MM HEX; TRAUMA INSTRUMENT

ZIMMER BIOMET, INC. CEPHALOMEDULLARY FLEXIBLE CAPTURED SET SCREW DRIVER STANDARD 3.5 MM HEX; TRAUMA INSTRUMENT
Catalog Number 00249003507
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: canada.H3: product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the femur was reamed and prepared for the nail as normal.The nail was inserted and guide wire removed.When reaming for the lag screw the tip of the drill fractured off and remained in the patient.The lag screw was inserted as per normal and was not affected.Attempts have been made and there is no further information at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d10, g3, g6, h2, h3, h6, h10, h11.D10: cephalomedullary lag screw reamer long 3.2 mm i.D.Cat# 00249003244 lot# 63921047.The flexible screwdriver has scratches on the connecting end of the device.The hex feature at the distal end of the screwdriver is also damaged.The screwdriver has fractured in the flexible area of the device.Checked 2 of the product identifiers and both were conforming to the print.Unable to check the overall length of the device as it has fractured into 2 pieces.This device has a possible field age of 2+ years.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported event is confirmed with returned devices.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CEPHALOMEDULLARY FLEXIBLE CAPTURED SET SCREW DRIVER STANDARD 3.5 MM HEX
Common Device Name
TRAUMA INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21345750
Report Number0001822565-2025-00303
Device Sequence Number12999391
Product Code HSB
UDI-Device Identifier00889024063631
UDI-Public(01)00889024063631(10)65383956
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number00249003507
Device Lot Number65383956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale